Alert archive / Arizona / Wind Advisories in 2008
Wind Advisory 8, NWS Phoenix, AZ
NWS Phoenix, AZ issued this wind advisory at Feb 13, 2008, 2:37 AM MST. It took effect at Feb 14, 2008, 5:00 AM MST. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- Feb 13, 2008, 2:37 AM MST (09:37 UTC)
- In effect from
- Feb 14, 2008, 5:00 AM MST
- Expired
- Feb 14, 2008, 8:57 AM MST
- In force
- 4 hr
- Issued by
- NWS Phoenix, AZ
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KPSR 130937 NPWPSR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PHOENIX AZ 237 AM MST WED FEB 13 2008 .A STRONG LOW PRESSURE SYSTEM AND COLD FRONT WILL DROP SOUTH AND PUSH ACROSS ARIZONA EARLY THURSDAY MORNING. STRONG GUSTY WINDS WILL ACCOMPANY THE FRONT AS IT SWEEPS EAST ACROSS THE STATE DURING THE DAY ON THURSDAY. AZZ020-025-CAZ030>033-132145- /O.NEW.KPSR.WI.Y.0008.080214T1200Z-080215T0000Z/ LOWER COLORADO RIVER VALLEY AZ-YUMA/MARTINEZ LAKE AND VICINITY- JOSHUA TREE NATIONAL PARK-LOWER COLORADO RIVER VALLEY CA- RIVERSIDE COUNTY/EASTERN DESERTS-IMPERIAL COUNTY- INCLUDING THE CITIES OF...EHRENBERG...PARKER...SAN LUIS... SOMERTON...YUMA...FORTUNA FOOTHILLS...COTTONWOOD VISITOR CENTER... LOST HORSE-KEYS VIEW JTNP...BLYTHE...CHIRIACO SUMMIT... DESERT CENTER...EAGLE MTN...MIDLAND...BRAWLEY...CALEXICO... EL CENTRO...GLAMIS...IMPERIAL...AND THE SALTON SEA 237 AM MST WED FEB 13 2008 /137 AM PST WED FEB 13 2008/ ...WIND ADVISORY IN EFFECT FROM 5 AM MST /4 AM PST/ TO 5 PM MST /4 PM PST/ THURSDAY... THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 5 AM MST /4 AM PST/ TO 5 PM MST /4 PM PST/ THURSDAY. STRONG WINDS WILL DEVELOP ACROSS SOUTHEAST CALIFORNIA AND SOUTHWEST ARIZONA THURSDAY MORNING AS A STRONG UPPER LEVEL LOW PRESSURE SYSTEM AND ASSOCIATED COLD FRONT DROPS SOUTH INTO THE REGION. SUSTAINED WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH CAN BE EXPECTED TO DEVELOP EARLY THURSDAY MORNING. THE STRONG WINDS WILL BEGIN TO TAPER OFF THURSDAY EVENING...THOUGH BREEZY CONDITIONS WILL CONTINUE THROUGH THE NIGHT. A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF BETWEEN 30 AND 40 MPH ARE EXPECTED...OR WIND GUSTS OF BETWEEN 40 AND 58 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD RESULT IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT TIMES IN BLOWING DUST OR BLOWING SAND. USE EXTRA CAUTION. $$ AZZ021-026-132145- /O.NEW.KPSR.WI.Y.0008.080214T1500Z-080215T0000Z/ WEST CENTRAL DESERTS-SOUTHWEST DESERTS- INCLUDING THE CITIES OF...BOUSE...QUARTZSITE...SALOME... DATELAND...TACNA...WELLTON 237 AM MST WED FEB 13 2008 ...WIND ADVISORY IN EFFECT FROM 8 AM TO 5 PM MST THURSDAY... THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 8 AM TO 5 PM MST THURSDAY. STRONG WINDS WILL MOVE INTO THE WEST CENTRAL AND SOUTHWEST DESERTS OF ARIZONA THURSDAY MORNING AS A STRONG UPPER LEVEL LOW PRESSURE SYSTEM AND ASSOCIATED COLD FRONT DROPS SOUTH INTO THE REGION. SUSTAINED WINDS OF 25 TO 35 MPH WITH GUSTS TO 40 MPH CAN BE EXPECTED TO DEVELOP EARLY THURSDAY MORNING. THE STRONG WINDS WILL BEGIN TO TAPER OFF THURSDAY EVENING...THOUGH BREEZY CONDITIONS WILL CONTINUE THROUGH THE NIGHT. A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF BETWEEN 30 AND 40 MPH ARE EXPECTED...OR WIND GUSTS OF BETWEEN 40 AND 58 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD RESULT IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT TIMES IN BLOWING DUST OR BLOWING SAND. USE EXTRA CAUTION. $$ MCLANE
4 follow-up statements
000 WWUS75 KPSR 130945 NPWPSR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PHOENIX AZ 245 AM MST WED FEB 13 2008 .A STRONG LOW PRESSURE SYSTEM AND COLD FRONT WILL DROP SOUTH AND PUSH ACROSS ARIZONA EARLY THURSDAY MORNING. STRONG GUSTY WINDS WILL ACCOMPANY THE FRONT AS IT SWEEPS EAST ACROSS THE STATE DURING THE DAY ON THURSDAY. AZZ020-025-CAZ030>033-140000- /O.CON.KPSR.WI.Y.0008.080214T1200Z-080215T0000Z/ LOWER COLORADO RIVER VALLEY AZ-YUMA/MARTINEZ LAKE AND VICINITY- JOSHUA TREE NATIONAL PARK-LOWER COLORADO RIVER VALLEY CA- RIVERSIDE COUNTY/EASTERN DESERTS-IMPERIAL COUNTY- INCLUDING THE CITIES OF...EHRENBERG...PARKER...SAN LUIS... SOMERTON...YUMA...FORTUNA FOOTHILLS...COTTONWOOD VISITOR CENTER... LOST HORSE-KEYS VIEW JTNP...BLYTHE...CHIRIACO SUMMIT... DESERT CENTER...EAGLE MTN...MIDLAND...BRAWLEY...CALEXICO... EL CENTRO...GLAMIS...IMPERIAL...AND THE SALTON SEA 245 AM MST WED FEB 13 2008 /145 AM PST WED FEB 13 2008/ ...WIND ADVISORY REMAINS IN EFFECT FROM 5 AM MST /4 AM PST/ TO 5 PM MST /4 PM PST/ THURSDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 5 AM MST /4 AM PST/ TO 5 PM MST /4 PM PST/ THURSDAY. STRONG WINDS WILL DEVELOP ACROSS SOUTHEAST CALIFORNIA AND SOUTHWEST ARIZONA THURSDAY MORNING AS A STRONG UPPER LEVEL LOW PRESSURE SYSTEM AND ASSOCIATED COLD FRONT DROPS SOUTH INTO THE REGION. SUSTAINED WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH CAN BE EXPECTED TO DEVELOP EARLY THURSDAY MORNING. THE STRONG WINDS WILL BEGIN TO TAPER OFF THURSDAY EVENING...THOUGH BREEZY CONDITIONS WILL CONTINUE THROUGH THE NIGHT. A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF BETWEEN 30 AND 40 MPH ARE EXPECTED...OR WIND GUSTS OF BETWEEN 40 AND 58 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD RESULT IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT TIMES IN BLOWING DUST OR BLOWING SAND. USE EXTRA CAUTION. $$ AZZ021-026-140000- /O.CON.KPSR.WI.Y.0008.080214T1500Z-080215T0000Z/ WEST CENTRAL DESERTS-SOUTHWEST DESERTS- INCLUDING THE CITIES OF...BOUSE...QUARTZSITE...SALOME... DATELAND...TACNA...WELLTON 245 AM MST WED FEB 13 2008 ...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM TO 5 PM MST THURSDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 8 AM TO 5 PM MST THURSDAY. STRONG WINDS WILL MOVE INTO THE WEST CENTRAL AND SOUTHWEST DESERTS OF ARIZONA THURSDAY MORNING AS A STRONG UPPER LEVEL LOW PRESSURE SYSTEM AND ASSOCIATED COLD FRONT DROPS SOUTH INTO THE REGION. SUSTAINED WINDS OF 25 TO 35 MPH WITH GUSTS TO 40 MPH CAN BE EXPECTED TO DEVELOP EARLY THURSDAY MORNING. THE STRONG WINDS WILL BEGIN TO TAPER OFF THURSDAY EVENING...THOUGH BREEZY CONDITIONS WILL CONTINUE THROUGH THE NIGHT. A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF BETWEEN 30 AND 40 MPH ARE EXPECTED...OR WIND GUSTS OF BETWEEN 40 AND 58 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD RESULT IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT TIMES IN BLOWING DUST OR BLOWING SAND. USE EXTRA CAUTION. $$ MCLANE
000 WWUS75 KPSR 132147 NPWPSR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PHOENIX AZ 247 PM MST WED FEB 13 2008 .A STRONG LOW PRESSURE SYSTEM AND COLD FRONT WILL DROP SOUTH AND PUSH ACROSS ARIZONA EARLY THURSDAY MORNING. STRONG GUSTY WINDS WILL ACCOMPANY THE FRONT AS IT SWEEPS EAST ACROSS THE STATE DURING THE DAY ON THURSDAY. AZZ020-025-CAZ030>033-141200- /O.CON.KPSR.WI.Y.0008.080214T1200Z-080215T0000Z/ LOWER COLORADO RIVER VALLEY AZ-YUMA/MARTINEZ LAKE AND VICINITY- JOSHUA TREE NATIONAL PARK-LOWER COLORADO RIVER VALLEY CA- RIVERSIDE COUNTY/EASTERN DESERTS-IMPERIAL COUNTY- INCLUDING THE CITIES OF...EHRENBERG...PARKER...SAN LUIS... SOMERTON...YUMA...FORTUNA FOOTHILLS...COTTONWOOD VISITOR CENTER... LOST HORSE-KEYS VIEW JTNP...BLYTHE...CHIRIACO SUMMIT... DESERT CENTER...EAGLE MTN...MIDLAND...BRAWLEY...CALEXICO... EL CENTRO...GLAMIS...IMPERIAL...AND THE SALTON SEA 247 PM MST WED FEB 13 2008 /147 PM PST WED FEB 13 2008/ ...WIND ADVISORY REMAINS IN EFFECT FROM 5 AM MST /4 AM PST/ TO 5 PM MST /4 PM PST/ THURSDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 5 AM MST /4 AM PST/ TO 5 PM MST /4 PM PST/ THURSDAY. STRONG WINDS WILL DEVELOP ACROSS SOUTHEAST CALIFORNIA AND SOUTHWEST ARIZONA THURSDAY MORNING AS A STRONG UPPER LEVEL LOW PRESSURE SYSTEM AND ASSOCIATED COLD FRONT DROPS SOUTH INTO THE REGION. SUSTAINED WINDS OF 20 TO 30 MPH WITH GUSTS TO 40 MPH CAN BE EXPECTED TO DEVELOP EARLY THURSDAY MORNING. THE STRONG WINDS WILL BEGIN TO TAPER OFF THURSDAY EVENING...THOUGH BREEZY CONDITIONS WILL CONTINUE THROUGH THE NIGHT. A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF BETWEEN 30 AND 40 MPH ARE EXPECTED...OR WIND GUSTS OF BETWEEN 40 AND 58 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD RESULT IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT TIMES IN BLOWING DUST OR BLOWING SAND. USE EXTRA CAUTION. $$ AZZ021-026-141200- /O.CON.KPSR.WI.Y.0008.080214T1500Z-080215T0000Z/ WEST CENTRAL DESERTS-SOUTHWEST DESERTS- INCLUDING THE CITIES OF...BOUSE...QUARTZSITE...SALOME... DATELAND...TACNA...WELLTON 247 PM MST WED FEB 13 2008 ...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM TO 5 PM MST THURSDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 8 AM TO 5 PM MST THURSDAY. STRONG WINDS WILL MOVE INTO THE WEST CENTRAL AND SOUTHWEST DESERTS OF ARIZONA THURSDAY MORNING AS A STRONG UPPER LEVEL LOW PRESSURE SYSTEM AND ASSOCIATED COLD FRONT DROPS SOUTH INTO THE REGION. SUSTAINED WINDS OF 20 TO 30 MPH WITH GUSTS TO 40 MPH CAN BE EXPECTED TO DEVELOP EARLY THURSDAY MORNING. THE STRONG WINDS WILL BEGIN TO TAPER OFF THURSDAY EVENING...THOUGH BREEZY CONDITIONS WILL CONTINUE THROUGH THE NIGHT. A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF BETWEEN 30 AND 40 MPH ARE EXPECTED...OR WIND GUSTS OF BETWEEN 40 AND 58 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD RESULT IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT TIMES IN BLOWING DUST OR BLOWING SAND. USE EXTRA CAUTION. $$
000 WWUS75 KPSR 141025 NPWPSR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PHOENIX AZ 325 AM MST THU FEB 14 2008 AZZ020-025-CAZ030>033-142230- /O.CON.KPSR.WI.Y.0008.080214T1200Z-080215T0000Z/ LOWER COLORADO RIVER VALLEY AZ-YUMA/MARTINEZ LAKE AND VICINITY- JOSHUA TREE NATIONAL PARK-LOWER COLORADO RIVER VALLEY CA- RIVERSIDE COUNTY/EASTERN DESERTS-IMPERIAL COUNTY- INCLUDING THE CITIES OF...EHRENBERG...PARKER...SAN LUIS... SOMERTON...YUMA...FORTUNA FOOTHILLS...COTTONWOOD VISITOR CENTER... LOST HORSE-KEYS VIEW JTNP...BLYTHE...CHIRIACO SUMMIT... DESERT CENTER...EAGLE MTN...MIDLAND...BRAWLEY...CALEXICO... EL CENTRO...GLAMIS...IMPERIAL...AND THE SALTON SEA 325 AM MST THU FEB 14 2008 /225 AM PST THU FEB 14 2008/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST /4 PM PST/ THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST /4 PM PST/ THIS AFTERNOON. STRONG WINDS WILL DEVELOP ACROSS SOUTHEAST CALIFORNIA AND SOUTHWEST ARIZONA TODAY AS A SHARP COLD FRONT CUTS ACROSS THE SONORAN DESERT. SUSTAINED NORTHERLY WINDS OF 20 TO 30 MPH WITH GUSTS TO 40 MPH CAN BE EXPECTED...LASTING FROM THIS MORNING THROUGH THIS AFTERNOON. THE STRONG WINDS WILL BEGIN TO TAPER OFF THIS EVENING...THOUGH BREEZY CONDITIONS WILL CONTINUE THROUGH THE NIGHT. A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF BETWEEN 30 AND 40 MPH ARE EXPECTED...OR WIND GUSTS OF BETWEEN 40 AND 58 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD RESULT IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT TIMES IN BLOWING DUST OR BLOWING SAND. USE EXTRA CAUTION. $$ AZZ021-026-142230- /O.CON.KPSR.WI.Y.0008.080214T1500Z-080215T0000Z/ WEST CENTRAL DESERTS-SOUTHWEST DESERTS- INCLUDING THE CITIES OF...BOUSE...QUARTZSITE...SALOME... DATELAND...TACNA...WELLTON 325 AM MST THU FEB 14 2008 ...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM THIS MORNING TO 5 PM MST THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT FROM 8 AM THIS MORNING TO 5 PM MST THIS AFTERNOON. STRONG WINDS WILL DEVELOP ACROSS SOUTHEAST CALIFORNIA AND SOUTHWEST ARIZONA TODAY AS A SHARP COLD FRONT CUTS ACROSS THE SONORAN DESERT. SUSTAINED NORTHERLY WINDS OF 20 TO 30 MPH WITH GUSTS TO 40 MPH WILL ARRIVE BY MID-MORNING...AND WILL LAST THROUGH THIS AFTERNOON. THE STRONG WINDS WILL BEGIN TO TAPER OFF THIS EVENING...THOUGH BREEZY CONDITIONS WILL CONTINUE THROUGH THE NIGHT. A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF BETWEEN 30 AND 40 MPH ARE EXPECTED...OR WIND GUSTS OF BETWEEN 40 AND 58 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD RESULT IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT TIMES IN BLOWING DUST OR BLOWING SAND. USE EXTRA CAUTION. $$ INIGUEZ
000 WWUS75 KPSR 141557 NPWPSR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PHOENIX AZ 857 AM MST THU FEB 14 2008 AZZ020-021-025-026-CAZ030>033-141700- /O.CAN.KPSR.WI.Y.0008.000000T0000Z-080215T0000Z/ LOWER COLORADO RIVER VALLEY AZ-WEST CENTRAL DESERTS- YUMA/MARTINEZ LAKE AND VICINITY-SOUTHWEST DESERTS- JOSHUA TREE NATIONAL PARK-LOWER COLORADO RIVER VALLEY CA- RIVERSIDE COUNTY/EASTERN DESERTS-IMPERIAL COUNTY- INCLUDING THE CITIES OF...EHRENBERG...PARKER...BOUSE... QUARTZSITE...SALOME...SAN LUIS...SOMERTON...YUMA... FORTUNA FOOTHILLS...DATELAND...TACNA...WELLTON... COTTONWOOD VISITOR CENTER...LOST HORSE-KEYS VIEW JTNP...BLYTHE... CHIRIACO SUMMIT...DESERT CENTER...EAGLE MTN...MIDLAND...BRAWLEY... CALEXICO...EL CENTRO...GLAMIS...IMPERIAL...AND THE SALTON SEA 857 AM MST THU FEB 14 2008 /757 AM PST THU FEB 14 2008/ ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN PHOENIX HAS CANCELLED THE WIND ADVISORY. STRONG WINDS THAT WERE ANTICIPATED ACROSS SOUTHEASTERN CALIFORNIA AND THE SOUTHWESTERN DESERTS OF ARIZONA HAVE NOT MATERIALIZED. HOWEVER...SUSTAINED WINDS OF 2O TO 25 MPH WITH GUSTS TO 35 MPH CAN STILL BE EXPECTED LATE THIS MORNING...BEFORE WINDS SUBSIDE THIS AFTERNOON. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Phoenix, AZ wrote its last area forecast discussion before this wind advisory went out at Feb 12, 8:50 PM MST, 5 hours 47 minutes earlier.
Area forecast discussion, Feb 12, 8:50 PM MST, 5 hours 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PHOENIX AZ
850 PM MST TUE FEB 12 2008
SOUTH-CENTRAL AND SOUTHWEST ARIZONA...AND SOUTHEAST CALIFORNIA
FORECAST DISCUSSION
.SYNOPSIS...
MOSTLY CLEAR SKIES AND ABOVE NORMAL TEMPERATURES WILL CONTINUE
THROUGH WEDNESDAY...AS HIGH PRESSURE REMAINS OVER THE REGION. A
STRONG WEATHER SYSTEM WILL MOVE ACROSS THE AREA THURSDAY...FOR MUCH
COOLER DAYTIME HIGHS...AND BREEZY TO WINDY CONDITIONS. ANY
PRECIPITATION WILL BE LIGHT AND MAINLY CONFINED TO THE HIGHER
TERRAIN NORTH AND EAST OF THE GREATER PHOENIX AREA. BELOW NORMAL
TEMPERATURES WILL CONTINUE THROUGH SATURDAY...FOLLOWED BY A WARMING
AND DRYING TREND...AS HIGH PRESSURE RETURNS TO THE REGION.
&&
.SHORT TERM...
TONIGHT THROUGH FRIDAY...
DRY NORTHWEST FLOW...WITH OCCASIONAL HIGH CLOUDS AND ABOVE NORMAL
TEMPERATURES WILL CONTINUE THROUGH WEDNESDAY EVENING. HOWEVER A VERY
ABRUPT WEATHER CHANGE IS STILL FORECAST FOR LATE WEDNESDAY NIGHT AND
THURSDAY...AS A VERY STRONG MOSTLY DRY COLD FRONT SWEEPS INTO
ARIZONA FROM THE NORTH.
ACROSS OUR FORECAST AREA (SOUTHEAST CA TO SOUTH CENTRAL ARIZONA)...
THE BIGGEST RESPONSE TO THIS FRONT WILL BE WIND. VERY STRONG
NORTHERLY WINDS ARE FORECASTS BEGINNING LATE WEDNESDAY NIGHT OR
EARLY THURSDAY MORNING OVER PARTS OF SOUTHEAST CA AND SOUTHWEST
AZ...WITH POTENTIAL WIND GUSTS TO 50 MPH ALONG THE COLORADO RIVER
VALLEY. GUSTS TO 40 MPH WILL DEVELOP A LITTLE LATER THURSDAY
MORNING OR EARLY AFTERNOON IN SOUTH CENTRAL AZ...INCLUDING THE
GREATER PHOENIX AREA. ANY PRECIP CHANCES WILL BE CONFINED TO AREAS
FROM PHOENIX EASTWARD...PARTICULARLY OVER THE HIGHER TERRAIN OF
SOUTHERN GILA COUNTY ZONE 24 ON THURSDAY.
MUCH COLDER BREEZY WEATHER ON FRIDAY WILL FOLLOW IN THE WAKE OF
THURSDAYS COLD FRONT. MOSTLY CLEAR SKIES ARE EXPECTED ACROSS THE
FORECAST AREA FRIDAY...WITH THE EXCEPTION OF POSSIBLE AFTERNOON
INSTABILITY SHOWERS OVER MOUNTAINOUS ZONE 24.
FORECASTS ARE IN GOOD SHAPE. THE HAZARDOUS WEATHER OUTLOOK ISSUED
EARLIER STILL APPLIES.
&&
.LONG TERM...
FRIDAY NIGHT THROUGH TUESDAY...
GFS REMAINS MORE PROGRESSIVE WITH THE LOW FRIDAY...ALREADY EJECTING
IT EASTWARD INTO NEW MEXICO WHERE THE ECMWF CONTINUES THE LOW OVER
ARIZONA THROUGH EARLY SUNDAY. GIVEN THE THE TRENDS OF THE GFS FOR A
SLOWER SOLUTION WITH EACH RUN (MORE IN LINE WITH THE ECMWF)...WE ARE
MORE INCLINED TO BUY OFF ON THE COLD TEMPS HANGING AROUND A BIT
LONGER THAN MOS GFS INDICATES. EVEN WITH THE GFS TRENDING MORE
SIMILAR TO THE ECMWF...THERE REMAINS ENOUGH DISCONTINUITY IN RUN TO
RUN COMPARISONS...ALONG WITH MODEL TO MODEL COMPARISONS...THAT
FORECAST CONFIDENCE FROM ABOUT FRIDAY AFTERNOON ON REMAINS FAIRLY
LOW. EITHER WAY...WINDS WILL DECREASE SIGNIFICANTLY FRIDAY...AND DRY
CONDITIONS WILL PREVAIL ACROSS SE CA AND MUCH OF S-CNTRL AZ. ONLY
REAL QUESTION IS HOW QUICKLY TO WARM THINGS UP. FORECAST TRENDS ARE
FOR MODERATING TEMPS SATURDAY...WITH A WARMING TREND CONTINUING
THROUGH THE FIRST PART OF NEXT WEEK...AND THIS LOOKS GOOD FOR NOW.
&&
.AVIATION...
FEBRUARY 12 1725 UTC (FEBRUARY 12 1025 MST)
NO AVIATION CONCERNS EXPECTED THROUGH 00Z UTC THURSDAY.
HIGH PRESSURE OVER THE REGION WILL CONTINUE TO PROVIDE DRY WEATHER
AND LIGHT WINDS...WITH OCCASIONAL HIGH CLOUDS THROUGH THURSDAY
EVENING. THIS INCLUDES KPHX...KDVT...KSDL...KYUM...KIPL...KBLH
AIRFIELDS.
AVIATION DISCUSSION IS NOT UPDATED FOR AMENDED TAFS.
.FIRE WEATHER...
FEBRUARY 12 2150 UTC (FEBRUARY 12 1450 MST)
FIRE WEATHER WATCH IN EFFECT THURSDAY FOR THE LOWER CO RIVER VALLEY
AND SOUTHEAST CA DESERTS DUE TO STRONG GUSTY NORTH WINDS...LOW RH
VALUES...AND HIGH FIRE DANGER RATING.
A STRONG LOW PRESSURE SYSTEM WILL MOVE TOWARD THE DESERT SOUTHWEST
LATE WEDNESDAY AND INTO THURSDAY. THE STRONGEST WINDS...SUSTAINED 25
TO 35 MPH WITH GUSTS OVER 45 MPH...AND LOWEST RH VALUES...AT OR
BELOW 15 PERCENT...WILL MAINLY BE ALONG THE CO RIVER VALLEY AND
ACROSS SOUTHEAST CALIFORNIA DESERTS WHERE A FIRE WEATHER WATCH IS IN
EFFECT.
&&
.PSR WATCHES/WARNINGS/ADVISORIES...
AZ...FIRE WEATHER WATCH FROM THURSDAY MORNING THROUGH THURSDAY
EVENING FOR AZZ131.
CA...FIRE WEATHER WATCH FROM THURSDAY MORNING THROUGH THURSDAY
EVENING FOR CAZ231-232.
&&
NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT
WEATHER.GOV/PHOENIX
SHORT TERM...VASQUEZ/WANEK
LONG TERM...WANEK
AVIATION...VASQUEZ
FIRE WEATHER...WANEKHazardous weather outlook, Feb 12, 4:22 AM MST, 22 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PHOENIX AZ 422 AM MST TUE FEB 12 2008 AZZ024-131200- SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS- 422 AM MST TUE FEB 12 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST-CENTRAL ARIZONA. .DAY ONE...TODAY AND TONIGHT NO WEATHER HAZARDS ARE EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A STRONG COLD FRONT WILL MOVE THROUGH SOUTHERN GILA COUNTY EARLY THURSDAY MORNING. STRONG NORTH TO NORTHWEST WINDS OF 25 TO 40 MPH ARE LIKELY ON THURSDAY AS THE FRONT MOVES ACROSS THE REGION. STRONGER GUSTS ARE POSSIBLE NEAR MOUNTAIN PASSES. PRECIPITATION WITH THIS STORM SYSTEM WILL INITIALLY FALL AS RAIN...HOWEVER A FEW SNOW SHOWERS ARE POSSIBLE THURSDAY EVENING INTO FRIDAY MORNING OVER THE HIGHER MOUNTAIN PEAKS...AS THE SNOW LEVEL LOWERS TO AROUND 4000 FEET. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. AZZ022-023-027-028-131200- NORTHWEST MARICOPA COUNTY-GREATER PHOENIX AREA- SOUTHWEST MARICOPA COUNTY- NORTHWEST AND NORTH CENTRAL PINAL COUNTY- 422 AM MST TUE FEB 12 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH-CENTRAL ARIZONA. .DAY ONE...TODAY AND TONIGHT NO WEATHER HAZARDS ARE EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A STRONG COLD FRONT IS FORECAST TO MOVE THROUGH SOUTH CENTRAL ARIZONA...INCLUDING THE GREATER PHOENIX AREA EARLY THURSDAY MORNING. ALTHOUGH A SLIGHT CHANCE OF SHOWERS IS EXPECTED...THE BIGGEST IMPACT WILL BE WIND. INCREASING NORTHWEST WIND OF 20 TO 25 MPH...WITH GUSTS TO NEAR 40 MPH ARE POSSIBLE LATE THURSDAY MORNING TO EARLY AFTERNOON. LOCAL AREAS OF BLOWING DUST ARE ALSO POSSIBLE AND COULD REDUCE VISIBILITIES UNDER A MILE AT TIMES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. AZZ020-021-025-026-CAZ030>033-131200- LOWER COLORADO RIVER VALLEY AZ-WEST CENTRAL DESERTS- YUMA/MARTINEZ LAKE AND VICINITY-SOUTHWEST DESERTS- JOSHUA TREE NATIONAL PARK-LOWER COLORADO RIVER VALLEY CA- RIVERSIDE COUNTY/EASTERN DESERTS-IMPERIAL COUNTY- 422 AM MST TUE FEB 12 2008 /322 AM PST TUE FEB 12 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EXTREME SOUTHWEST ARIZONA...EXTREME WEST-CENTRAL ARIZONA...SOUTHWEST ARIZONA...WEST-CENTRAL ARIZONA...EXTREME SOUTHEAST CALIFORNIA AND SOUTHEAST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT NO WEATHER HAZARDS ARE EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A VERY STRONG COLD FRONT IS FORECAST TO SWEEP ACROSS SOUTHEAST CALIFORNIA AND SOUTHWEST ARIZONA LATE WEDNESDAY NIGHT OR EARLY THURSDAY MORNING. THE BIGGEST IMPACT WILL BE WIND. INCREASING NORTH TO NORTHWEST WINDS OF 25 TO 35 MPH...WITH GUSTS TO NEAR 50 MPH ARE POSSIBLE BY THURSDAY MORNING. STRONG WINDS WILL LIKELY PRODUCE AREAS OF BLOWING DUST AND SAND...WITH THE POTENTIAL TO DROP VISIBILITIES UNDER A MILE AT TIMES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MCLANE
The office that day
Everything else NWS Phoenix, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 13, 2:33 PM MST | Red Flag Warning | PSR | La Paz, Maricopa, Pinal, Yuma | 29 hr |
Nearby
Wind Advisories in Arizona, 2008Wind Advisories in California, 2008Every wind advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.